Hail, Dallas
- When
- March 25, 4:32 PM CST
- Where
- Dallas County, 1.81 mi NW of Sayene
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.790, -96.700
Reported via mPING east of Dallas.
Scattered showers and storms developed along and ahead of a stalled boundary on Tuesday, March 25th into Wednesday, March 26th. 25 inches) falling in Parker County early Wednesday morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Scattered showers and storms developed along and ahead of a stalled boundary on Tuesday, March 25th into Wednesday, March 26th. Some storms produced severe hail in portions of North Texas, with the largest hail (2.25 inches) falling in Parker County early Wednesday morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 25, 1:34 PM CST, 2 hours 58 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Fort Worth TX 234 PM CDT Tue Mar 25 2025 ...New Long Term... .KEY MESSAGES... - Near-record to record heat is expected across the area this afternoon with highs around 90 degrees. - There is a low chance (20%) for a few strong storms to develop near and/or south of the Metroplex as early as 3 pm with better coverage Tuesday evening. The main threats will be strong downburst winds and small hail. - Intermittent storm chances continue tonight through Friday across the region. Highest chances for rain occur on Thursday and Friday. - Average rainfall totals through the week range from 1/2 to 2 inches with isolated higher amounts near 3 inches. && .SHORT TERM... /Issued 116 PM CDT Tue Mar 25 2025/ /This Afternoon through Wednesday Night/ The main highlights for the rest of the day are the late spring or early summer temperatures this afternoon and the return of storm chances mainly for North Texas. We're still looking at highs in the upper 80s to low 90s and the potential for a couple of storms to develop as early as 3 pm. The main focus for development will be near and west of the I-35 corridor as a diffuse dryline develops in that area. This activity should remain very isolated, however any storms that develop will be short- lived but capable of producing strong downburst winds. For the evening and overnight hours, the combination of a weak surface front moving from southern Oklahoma and better mid-level ascent will result in another round of scattered showers and storms to develop across north and northeast Texas. Forecast soundings from the latest high-res guidance continue to support the threat for at least small hail and gusty winds. The highest coverage is expected to remain along the Red River to the northeast counties through the morning hours of Wednesday. Most of the activity will shift to the east and exit our region during the late afternoon or early evening. The main threats with this round of precip will be frequent lightning and brief periods of moderate to heavy rain. No severe weather is expected. Otherwise, there will be a big gradient in the temperatures for tomorrow. Areas to the northeast will likely stay in the 70s with 80s elsewhere. A few locations across the far western and southern zones are expected to reach the upper 80s given the lack of rain and/or clouds. Sanchez && .LONG TERM... /NEW/ /Thursday through Early Next Week/ The weather pattern will remain fairly active Thursday and Friday as a southern stream shortwave moves across the state. The combination of plenty of moisture and large scale ascent will result in widespread rain chances through Friday afternoon. The precipitation will begin to develop near the Big Country region Wednesday night and spread northward into our area during the day Thursday. The greatest coverage is still expected to be across Central Texas and slowly shift to North and East Texas Thursday night and Friday. At this time, the environment doesn't look to support severe weather. The main concern will be the potential for pockets of moderate or heavy rain. Given the lack of recent rainfall and dry soils, the threat for flash flooding is low. However, minor flooding can still occur especially in those locations that see multiple rounds. Average rainfall totals through the end of the week still range from half an inch to 2 inches with isolated higher amounts (10% coverage) near 3 inches. Saturday-Monday: Models continue to trend toward a dry weekend for our area with the exception of a low chance for storms late Sunday into Monday. Another mid-level system will send a cold front southward on Sunday, but we might be lacking sufficient moisture for organized convection across our region. If storms develop, there could be a threat for strong to severe storms, but confidence remains low at this time. Sanchez && .AVIATION... /Issued 116 PM CDT Tue Mar 25 2025/ /18Z TAFs/ Concerns...Potential for isolated convection late afternoon into the evening. Another round of scattered precipitation on Wednesday. The latest forecast now includes the risk of VCTS later this afternoon and evening for the DFW Metroplex sites. Based on the high-res model trends, confidence has increased that a few storms may develop near the D10 region between 22Z and 03Z this evening. If storms develop not only will they pose a threat for lightning, but also gusty winds near 40-50 mph and small hail. For Waco, the probabilities are lower (around 10-15%). Anything that develops should dissipate shortly after sunset or most of the activity develops north/northeast of the sites. Scattered showers and storms are still expected to move from southern Oklahoma into northeast Texas during the early morning hours. While this activity is expected to stay mostly to the northeast of the DFW Metroplex, some of this may get close to some of the sites. To account this potential, we introduced VCSH between 15Z to 21Z. Outside of any convection, winds will remain from the east-southeast around 5-10kts through tomorrow with VFR ceilings. Sanchez && .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested across North and Central Texas this afternoon and evening. Even if activation is not locally requested, any reports of hazardous weather to the National Weather Service are appreciated. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 63 82 61 78 60 / 30 30 5 50 70 Waco 62 84 62 72 60 / 5 5 10 70 70 Paris 57 71 56 77 59 / 70 70 5 20 50 Denton 58 81 58 78 57 / 40 40 5 40 60 McKinney 59 79 58 77 59 / 50 50 0 30 60 Dallas 63 82 61 77 61 / 40 30 5 40 70 Terrell 60 79 59 77 59 / 30 30 5 40 60 Corsicana 62 84 61 76 61 / 10 10 5 50 70 Temple 60 84 62 73 59 / 5 5 20 80 80 Mineral Wells 60 87 59 78 57 / 20 20 10 60 60 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Special Weather Statement
National Weather Service Fort Worth TX
509 PM CDT Tue Mar 25 2025
TXZ119>121-252245-
Kaufman TX-Rockwall TX-Dallas TX-
509 PM CDT Tue Mar 25 2025
...A strong thunderstorm will impact portions of southwestern
Rockwall, northwestern Kaufman and northeastern Dallas Counties
through 545 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dallas, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seagoville, Sunnyvale, Mesquite, Lake Ray Hubbard, Balch Springs,
White Rock Lake, Garland, Rowlett, Dallas, Heath, University Park,
Rockwall, Highland Park, Forney, Hutchins, and Combine.
This includes the following highways...
Interstate 20 between mile markers 474 and 487.
Interstate 30 between mile markers 46 and 67.
Interstate 45 between mile markers 277 and 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3269 9680 3292 9679 3294 9646 3261 9649
TIME...MOT...LOC 2209Z 276DEG 15KT 3279 9669
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LangfeldSpecial Weather Statement
National Weather Service Fort Worth TX
514 PM CDT Tue Mar 25 2025
TXZ133-252245-
Johnson TX-
514 PM CDT Tue Mar 25 2025
...A strong thunderstorm will impact portions of central Johnson
County through 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cleburne, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Joshua, Cleburne, and Keene around 520 PM CDT.
Other locations impacted by this storm include Briaroaks, Sand Flat,
Coyote Flats, Egan, Parker, and Lillian.
This includes Interstate 35W between mile markers 23 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3247 9751 3252 9719 3224 9721 3223 9727
3229 9752
TIME...MOT...LOC 2213Z 276DEG 14KT 3239 9742
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LangfeldThe Dallas/Ft Worth radar (KFWS), 61 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
49 hail. Local standard time, as filed.
Reported via mPING east of Dallas.
Public reported dime and penny sized hail in Dallas.
Trained spotter reported golf ball sized hail in north-northeast Cleburne.
Emergency manger reported quarter sized hail just southwest of Denison.
Emergency manager reported golf ball sized hail in Dallas.
An image on social media showed ping pong sized hail in Wilmer.
Reported via mPING in Randolph.
Reported via mPing.
Fire department reported 1 inch hail northeast of Leonard.
Reported via mPING 3 miles southwest of Irving.
A trained spotter measured one inch hail near GB Turnpike and Coit Rd that lasted approximately 4 minutes.
Amateur radio operator reported quarter sized hail at UT Dallas.
Emergency manager reported quarter sized hail at Hannah Drive on Preston Peninsula.
Reported via mPING north of Richardson.
Broadcast media reported quarter sized hail with a few half dollar sized hail stones mixed in at KXII in north Sherman. This lasted approximately 4 minutes.
Emergency manager reported golf ball sized hail in north Sherman.
NWS employee reported that pea to quarter size hail fell for 5 minutes south of Irving.
Reported via mPing.
Emergency manager reported a 2 inch hail stone in Sherman.
NWS employee 3 miles north of Saginaw reported hail mostly between 0.5 to 0.75 inches in diameter, but a few 1 inch diameter hail mixed in.
Amateur radio operator reported ping pong ball sized hail just west of Fairview.
Emergency manager reported ping pong ball sized hail southeast of Sherman.
Emergency manager reported golf ball sized hail 1 mile north of Tom Bean.
Reported via mPING southeast of Allen.
Social media photos showed hail up to golf ball size fell near Hwy 69 at CR 1145.
Reported via mPING just north of Parker.
A picture on social media showed a 2.25 inch hail stone fell near Parker.
Broadcast media reported golf ball hail in east Allen.
Fire department reported that ping pong ball sized hail at the City of Parker Fire Station.
Leonard VFD reported 1 inch hail.
HAM Radio reported quarter sized hail in Wolfe City near Hanna St and Jackson St.
An amateur radio operator reported hail up to half dollar size covering the ground up to 2 inches deep in some places near Park and Country Club in Parker.
Amateur radio reported one inch hail at Park and Country Club in Wylie.
An amateur radio operator reported half dollar sized hail at Lake Forest and 380 in west McKinney.
An amateur radio reported ping pong ball sized hail at Hardin and Eldorado in McKinney.
A trained spotter reported ping pong ball sized hail and estimated 60 mph winds.
Fire department reported hail up to ping pong ball size accumulated 4 to 6 inches deep at Wylie Fire Station 1 on S. Ballard St.
Amateur radio operator reported half dollar sized hail in downtown Princeton.
Facebook video showed large amounts of pea to quarter sized hail falling in Forney.
Facebook photo showed large amounts of pea to quarter sized fell near Terrell.
Reported via mPING southeast of Forney.
Emergency management reported 1.25 inch hail in Sherman near Washington and 1417.
Reported via mPING in north Sherman.
Emergency management reported ping pong ball sized hail in Bells.
Facebook photos showed golf ball size hail fell north of Savoy.
Trained spotter reported quarter sized hail 3 miles north of Ector.
Reported via mPING 8 miles north of Bonham.
A NWS employee reported a family member in Callisburg had mostly dime size hail with some quarter sized hail mixed in.
Emergency manager relayed several reports of quarter sized hail near Lake Kiowa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1242216, 1242218, 1243521, 1243530, 1243515, 1243516, 1243544, 1243525, 1243545, 1243517, 1242154, 1242155, 1243533, 1242161, 1243534, 1243537, 1243518, 1243526, 1243538, 1243527, 1242164, 1243539, 1243540, 1242165, 1243519, 1242175, 1242172, 1242177, 1242181, 1243546, 1243520, 1242191, 1242192, 1242193, 1242194, 1242195, 1242197, 1242199, 1243522, 1243523, and more.